Communications in Mathematical Sciences

Multiscale Finite Element Methods for Nonlinear Problems and Their Applications

Y. Efendiev,V. Ginting, and T. Y. Hou

Abstract

In this paper we propose a generalization of multiscale finite element methods (Ms-FEM) to nonlinear problems. We study the convergence of the proposed method for nonlinear elliptic equations and propose an oversampling technique. Numerical examples demonstrate that the over-sampling technique greatly reduces the error. The application of MsFEM to porous media flows is considered. Finally, we describe further generalizations of MsFEM to nonlinear time-dependent equations and discuss the convergence of the method for various kinds of heterogeneities.

Article information

Source
Commun. Math. Sci. Volume 2, Number 4 (2004), 553-589.

Dates
First available: 3 March 2005

Permanent link to this document
http://projecteuclid.org/euclid.cms/1109885498

Mathematical Reviews number (MathSciNet)
MR2119929

Zentralblatt MATH identifier
1083.65105

Citation

Efendiev, Y.; Hou, T. Y.; Ginting, V. Multiscale Finite Element Methods for Nonlinear Problems and Their Applications. Communications in Mathematical Sciences 2 (2004), no. 4, 553--589. http://projecteuclid.org/euclid.cms/1109885498.


Export citation